MAUDE Adverse Event Report: SENSEONICS INC. EVERSENSE SENSOR; EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM

SENSEONICS INC. EVERSENSE SENSOR; EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM
Model Number 102812-81A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer is currently performing evaluation and the results will be provided in the supplemental report.
 
Event or Problem Description
On 13 nov 2024, senseonics was made aware of an incident where patient reported that the sensor broke during removal procedure.The event happened on (b)(6) 2024 at approximately 3:00 pm.The hcp attempted to remove the sensor with the clamps provided in the custom vygon procedure kit, and the distal tip of the sensor broke off.The sensor had been implanted in the upper arm.All the pieces of the broken sensor were successfully removed.
 
Additional Manufacturer Narrative
According to the case information, it was reported that the sensor broke during the removal procedure.The hcp was able to successfully remove all the pieces of the broken sensor.A return material authorization (rma) was issued for the return of the device for further investigation.However, the device was not returned at the time of closure of this complaint.Additionally, no images were provided for visual confirmation of the sensor breakage.The potential root cause of fracture of sensor during removal is usually excessive force on the removal clamps/pliers grabbing an extremity or part of the sensor.In some cases, the patient's tissue at insertion sites may encapsulate the sensor, obstructing its removal.The doctor may then attempt excessive force on the clamps and risk fracturing the sensor.Sensor breakage during removal is a known and anticipated potential adverse effect, which is stated in the eversense e3 user guide under "risks and side effects" section.No further investigation was found necessary.B4.Date of this report 27 december 2024 g3.Date received by the manufacturer? 27 december 2024 h3.Device evaluated by manufacturer? no h6.Type of investigation updated to 4114 h6.Investigation findings updated to 3221 h6.Investigation conclusions updated to 4311.

Brand Name
EVERSENSE SENSOR
Common Device Name
EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM
Manufacturer (Section D)
SENSEONICS INC.
20451 seneca meadows parkway
germantown MD 20876 7005
Manufacturer (Section G)
SENSEONICS INC.
20451 seneca meadows parkway
germantown MD 20876 7005
Manufacturer Contact
vallikannu somasundaram
20451 seneca meadows parkway
germantown, MD 20876-7005
MDR Report Key20917896
Report Number3009862700-2024-01125
Device Sequence Number14713163
Product Code QHJ
UDI-Device Identifier00817491022974
UDI-Public00817491022974
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P160048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/05/2024
Device Model Number102812-81A
Device Catalogue NumberFG-7202-00-301
Device Lot NumberWP09715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale